Alert archive / Kentucky / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 233, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Nov 15, 2005, 7:36 PM CST for Metcalfe County, Kentucky. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 15, 2005, 7:36 PM CST (01:36 UTC)
- Expired
- Nov 15, 2005, 8:00 PM CST
- In force
- 24 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
County Metcalfe County, KY
The radar
The Louisville radar (KLVX), 108 km from the middle of the area, began a volume at 01:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 15, 2:01 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.6 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 554 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 786 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 421 m²/s²
- 0-3 km storm-relative helicity
- 506 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 5.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLMK 160137
SVRLMK
KYC169-160200-
/O.NEW.KLMK.SV.W.0233.051116T0136Z-051116T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
736 PM CST TUE NOV 15 2005
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
METCALFE COUNTY IN SOUTH CENTRAL KENTUCKY
* UNTIL 800 PM CST
* AT 731 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 8 MILES SOUTHWEST OF
EDMONTON..AND MOVING NORTHEAST AT 60 MPH.
* THE SEVERE THUNDERSTORM WILL BE...
9 MILES SOUTHEAST OF CENTER BY 740 PM
SULPHUR WELL BY 745 PM
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE
OR ADVANCED WARNING. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM ON THE LOWEST FLOOR.
REPORT SEVERE WEATHER TO YOUR NEAREST LOCAL LAW ENFORCEMENT AGENCY
AND HAVE THEM RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN LOUISVILLE.
LAT...LON 3713 8576 3685 8574 3685 8562 3689 8549
3711 8554 3711 8563 3716 8572
$$
DKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 15, 2:45 PM CST, 4 hours 51 minutes earlier.
Area forecast discussion, Nov 15, 2:45 PM CST, 4 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 345 PM EST TUE NOV 15 2005 ...ACTIVE WX NEXT 12 TO 18 HOURS...WIDESPREAD SEVERE WEATHER THROUGH THIS EVENING AND COLDER TEMPERATURES OVERNIGHT INTO WEDNESDAY... .SHORT TERM (TONIGHT AND WEDNESDAY) STRONG COLD FRONT MOVING ACROSS FAR EASTERN MISSOURI THIS AFTERNOON AND INTO CENTRAL KENTUCKY OVERNIGHT. WIDESPREAD SEVERE WEATHER WILL OCCUR ALONG AND AHEAD OF THE FRONT...WITH DAMAGING WINDS AND SOME TORNADOES. THE DYNAMICS ARE VERY STRONG WITH THIS SYSTEM WITH A LOW LEVEL JET AROUND 50 KNOTS MOVING ACROSS WESTERN AND CENTRAL KENTUCKY THIS EVENING. A STRONG UPPER LEVEL JET WILL TO OUR NORTH...CLOSER TO THE GREAT LAKES STATES. AT MID AFTERNOON...A LINE OF SEVERE THUNDERSTORMS WITH SUPERCELLS... SOME TORNADIC WAS ENTERING LMK FA AND WILL RACE EAST ACROSS THE AREA THIS EVENING. A SECOND LINE IS MOVING RAPIDLY AND WILL LIKELY CATCH UP WITH THE FIRST LINE. SEVERE STORMS WILL INCREASE AS THE LINES MERGE. THE NEXT PROBLEM WILL BE THE FALLING TEMPERATURES BEHIND THE FRONT. TEMPERATURES ARE DROPPING SOME 15 TO 20 DEGREES WITHIN 3 HOURS AFTER FRONTAL PASSAGE. HAVE USED A BLEND OF CURRENT MOVEMENT...NAM AND RUC FOR FRONTAL MOVEMENT AND A BLEND OF NAM AND GFS MOST AS GUIDANCE FOR TEMPERATURES. TEMPERATURES ON WEDNESDAY WILL RISE ONLY 5 TO 10 DEGREES OVER MORNING LOWS AS BRISK NORTHWEST FLOW KEEPS THE INFLUX OF COLD AIR ACROSS THE AREA. .LONG TERM (WEDNESDAY NIGHT THROUGH TUESDAY) COLD AIR WILL REMAIN OVER THE AREA FOR MOST OF THE WEEK WITH A SLOW WARMING TOWARD THE WEEKEND. HAVE MADE ONLY A FEW CHANGES TO THE FORECAST WITH THE ONGOING SEVERE WEATHER. .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. SCHOLZ
Hazardous weather outlook, Nov 15, 6:15 PM CST, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 715 PM EST TUE NOV 15 2005 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-160930- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 715 PM EST TUE NOV 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. ...HIGH RISK OF SEVERE STORMS AND POSSIBLE TORNADOES THIS EVENING ALONG AND WEST OF A LINE FROM FRANKFORT TO GLASGOW ...WITH A MODERATE RISK TO THE EAST OF THIS LINE... .DAY ONE...TONIGHT. AT LEAST 2 LINES OF THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS THE OUTLOOK AREA THIS EVENING WITH A HIGH POTENTIAL THAT SEVERAL STORMS WITHIN THE LINES WILL BE SEVERE AND PRODUCE DAMAGING WINDS HAIL AND ISOLATED STRONG TORNADOES. THE GREATEST RISK FOR TORNADIC STORMS WITH THE FIRST LINE EARLY EVENING WOULD BE WEST OF A LINE FROM MADISON INDIANA TO LOUISVILLE TO BOWLING GREEN. THEN AS A COLD FRONT APPROACHES THE REGION FROM THE WEST THIS EVENING...A SECOND LINE OF SEVERE THUNDERSTORMS IS ANTICIPATED TO CROSS RAPIDLY THROUGH THE AREA. THERE IS POTENTIAL FOR WIDESPREAD DAMAGING WINDS FROM 60 TO 80 MPH...ALONG WITH ISOLATED TORNADOES. LARGE HAIL IS A LESSER THREAT. THIS LINE OF STORMS WILL BE EAST OF THE NORTHERN PART OF I-65 BY 11 PM AND APPROACHING THE I-75 CORRIDOR BY MIDNIGHT EST. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS...MEDIA...LAW ENFORCEMENT...AND EMERGENCY MANAGERS SHOULD MONITOR WEATHER.GOV/LOUISVILLE ON THE INTERNET OR NOAA WEATHER RADIO FOR UPDATES ON THIS POTENTIALLY DANGEROUS WEATHER SITUATION...AND BE PREPARED FOR A WIDESPREAD SEVERE WEATHER EVENT THIS AFTERNOON AND EVENING. SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND EVENING. SCHOLZ
In the hours before
Local storm report, Nov 15, 6:22 PM CST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
722 PM EST TUE NOV 15 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM TSTM WND DMG SCOTTSVILLE 36.75N 86.20W
11/15/2005 ALLEN KY LAW ENFORCEMENT
TREES WERE DOWN ON OLD HIGHWAY 231.
&&
MRCLocal storm report, Nov 15, 6:34 PM CST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
734 PM EST TUE NOV 15 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM TSTM WND GST WICKLIFFE 38.37N 86.63W
11/15/2005 70 MPH CRAWFORD IN TRAINED SPOTTER
&&
MRCLocal storm report, Nov 15, 6:45 PM CST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
745 PM EST TUE NOV 15 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL PLUM SPRINGS 37.02N 86.38W
11/15/2005 0.75 INCH WARREN KY LAW ENFORCEMENT
0650 PM TSTM WND DMG ROCKFIELD 36.90N 86.55W
11/15/2005 WARREN KY LAW ENFORCEMENT
POWER POLES WERE DOWN IN ROCKFIELD AND ALSO IN BROWNING.
&&
MRCSpecial weather statement, Nov 15, 6:48 PM CST, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 748 PM EST TUE NOV 15 2005 KYZ065-160200- TAYLOR KY- INCLUDING THE CITY OF...CAMPBELLSVILLE 748 PM EST TUE NOV 15 2005 ...STRONG STORM HEADING FOR TAYLOR COUNTY... A STORM WITH A HISTORY OF PRODUCING SEVERE WEATHER...INCLUDING THE POSSIBILITY OF A TORNADO...WILL CROSS MUCH OF TAYLOR COUNTY BETWEEN 750 PM AND 830 PM EST. PEOPLE ACROSS TAYLOR COUNTY...INCLUDING THE TAYLORSVILLE AREA...SHOULD SEEK STURDY SHELTER INDOORS AS THIS STORM APPROACHES. REMEMBER...A TORNADO WATCH IS IN EFFECT UNTIL 10 PM EST. 13
Special weather statement, Nov 15, 6:53 PM CST, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 753 PM EST TUE NOV 15 2005 INZ083-160200- DUBOIS IN- INCLUDING THE CITY OF...JASPER 653 PM CST TUE NOV 15 2005 ...STRONG NON THUNDERSTORM WINDS IN DUBOIS COUNTY... THOUGH THE THUNDERSTORMS HAVE MOVED EAST OF DUBOIS COUNTY...STRONG WEST WINDS WILL BE FELT ACROSS THE AREA THIS EVENING. WEST WINDS GUSTING OVER 45 MPH WILL BE POSSIBLE. LIGHTWEIGHT OBJECTS...SUCH AS GARBAGE CANS AND LAWN CHAIRS...SHOULD BE SECURED OR BROUGHT INSIDE. 13
Special weather statement, Nov 15, 7:25 PM CST, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 825 PM EST TUE NOV 15 2005 INZ078-079-090>092-KYZ025-030>032-160230- SCOTT IN-JEFFERSON IN-HARRISON IN-FLOYD IN-CLARK IN-MEADE KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY- INCLUDING THE CITIES OF...SCOTTSBURG...MADISON...CORYDON... NEW ALBANY...JEFFERSONVILLE...BRANDENBURG...LOUISVILLE... LA GRANGE...BEDFORD 725 PM CST TUE NOV 15 2005 /825 PM EST TUE NOV 15 2005/ ...LINE OF STRONG THUNDERSTORMS ADVANCING EASTWARD... A LINE OF STORMS WILL REACH A LINE FROM MADISON INDIANA TO LOUISVILLE BY 9 PM EST. THESE STORMS WILL PRODUCE DEADLY LIGHTNING AND BRIEF VERY HEAVY RAIN. A FEW WIND GUSTS TO 40 MPH WILL BE POSSIBLE AS WELL. && A TORNADO WATCH REMAINS IN EFFECT UNTIL 10 PM EST. 13
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 15, 6:08 PM CST | Tornado Warning | LMK | Edmonson | 22 min |
| Nov 15, 6:11 PM CST | Severe Thunderstorm Warning | LMK | Barren | 34 min |
| Nov 15, 6:22 PM CST | Severe Thunderstorm Warning | LMK | Hart | 23 min |
| Nov 15, 6:29 PM CST | Tornado Warning | LMK | Simpson | 46 min |
| Nov 15, 6:34 PM CST | Severe Thunderstorm Warning | LMK | Hancock, Ohio | 41 min |
| Nov 15, 6:38 PM CST | Tornado Warning | LMK | Green, Metcalfe | 37 min |
| Nov 15, 6:51 PM CST | Tornado Warning | LMK | Taylor | 24 min |
| Nov 15, 6:55 PM CST | Tornado Warning | LMK | Allen | 35 min |
| Nov 15, 7:01 PM CST | Severe Thunderstorm Warning | LMK | Breckinridge, Meade | 44 min |
| Nov 15, 7:02 PM CST | Severe Thunderstorm Warning | LMK | Larue | 13 min |
| Nov 15, 7:19 PM CST | Severe Thunderstorm Warning | LMK | Barren | 26 min |
| Nov 15, 7:52 PM CST | Severe Thunderstorm Warning | LMK | Adair, Cumberland, Green | 23 min |
| Nov 15, 8:17 PM CST | Severe Thunderstorm Warning | LMK | Clinton, Russell | 28 min |
| Nov 15, 8:26 PM CST | Severe Thunderstorm Warning | LMK | Clark, Madison | 34 min |
| Nov 15, 9:00 PM CST | Severe Thunderstorm Warning | LMK | Garrard | 15 min |
| Nov 15, 9:08 PM CST | Severe Thunderstorm Warning | LMK | Madison | 22 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.